Marie‐Anne Loriot
Research Interests
Explore related searches
Contact this professor
Get a free first email built on one of their papers, ready for you to edit and send yourself.
Articles (1)
About 15% to 28% of patients treated with thiopurines experienced adverse drug reactions, such as haematological and hepatic toxicities. Some of these related to the polymorphic activity of the thiopurine S‐methyltransferase (TPMT), the key detoxifying enzyme of thiopurine metabolism. We report here a case of thiopurine‐induced ductopenia with a comprehensive pharmacological analysis on thiopurine metabolism. A 34‐year‐old woman, with a medical history of severe systemic lupus erythematosus with recent introduction of azathioprine therapy, presented with mild fluctuating transaminase blood levels consistent with a hepatocellular pattern, which evolved to a cholestatic pattern over the next weeks. A blood thiopurine metabolite assay revealed low 6‐thioguanine nucleotides (6‐TGN) level and a dramatically increased 6‐methylmercaptopurine ribonucleotides (6‐MMPN) level, together with an unfavourable [6‐MMPN:6‐TGN] metabolite ratio and a high TPMT activity. After a total of about 6 months of thiopurine therapy, a transjugular liver biopsy revealed a ductopenia, and azathioprine discontinuation led to further clinical improvement. In line with previous reports from the literature, our case supports the fact that ductopenia is a rare adverse drug reaction of azathioprine. The mechanism of reaction is unknown but may involve high 6‐MMPN blood level, due to unusual thiopurine metabolism (switched metabolism). Early therapeutic drug monitoring with measurement of 6‐TGN and 6‐MMPN blood levels may help physicians to identify patients at risk of similar duct injury.
Year:
2023
Collaborators (2)
Laurent Chouchana
-
Jean‐Marc Treluyer
-
Make your next move.
Prepare your application
Review drafts before you send them.